Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

May 26, 2021Cambria County, Pennsylvania

NWS State College, PA issued this special weather statement at May 26, 2021, 6:13 PM EDT for Cambria County, Pennsylvania. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2021, 6:13 PM EDT (22:13 UTC)
Expired
May 26, 2021, 6:45 PM EDT
In force
32 min
Issued by
NWS State College, PA

County Cambria County, PA

The radar

The State College radar (KCCX), 75 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:31 PM EDTTSTM WND DMG2 N Vinco, PATREES DOWN ALONG BRACKEN STREET IN MUNDYS CORNER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS81 KCTP 262213
SPSCTP

Special Weather Statement
National Weather Service State College PA
613 PM EDT Wed May 26 2021
 
PAZ024-262245-
Cambria PA-
613 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL 645
PM EDT...

At 612 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles west of Northern Cambria to near
Ligonier. Movement was east at 55 mph.

Wind gusts up to 55 mph are possible.

Locations impacted include...
Johnstown, Westmont, Ebensburg, Belmont, Nanty-Glo, Portage, Northern
Cambria, Geistown, Southmont, Patton, Cresson, Gallitzin, Vinco,
Loretto, Hastings, Dale, East Conemaugh, Salix-Beauty Line Park,
Beaverdale-Lloydell and Lilly.

LAT...LON 4048 7892 4067 7883 4073 7844 4072 7835
      4065 7840 4064 7844 4060 7844 4055 7847
      4051 7854 4037 7856 4035 7861 4029 7865
      4025 7889 4027 7889 4028 7893 4029 7906
TIME...MOT...LOC 2212Z 253DEG 49KT 4065 7895 4027 7921 

$$

KF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 26, 4:50 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 26, 4:50 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service State College PA
450 PM EDT Wed May 26 2021

.SYNOPSIS...
Very warm and muggy today with scattered severe storms possible
during the afternoon and evening. Pleasant and dry weather
conditions are expected on Thursday before a widespread soaking
rainfall brings much cooler temperatures Friday into Saturday.
Look for gradually improving conditions through the remainder of
the Memorial Day weekend.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
430PM/2030Z: Early-mid afternoon storms produced locally
damaging winds and small hail. The most concentrated damage
appears to have occurred in northern Dauphin County. Prelim
reports from EMA indicate straight line winds.

Primary severe threat is now along/east of the US-30 corridor
in the lower Susquehanna Valley within reservoir of best CAPE
and steep low level lapse rates. Some new convection is developing
to the northwest over parts of the central mtns ahead of prefrontal
trough moving into NW PA. This activity remains largely sub-
severe with limited instability, but slightly better shear
profiles. Sat loops indicate a boundary across northern
Clearfield/Centre/Clinton counties that may continue to provide
a focus for storms into this evening.

We started to trim SVR watch #205 back across Warren County and
anticipate a general NW-SE cut-back as the evening wears on.
Watch expiration is 8PM.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Expect storms to fade later this evening into early tonight.

A much drier and comfortably cooler airmass will move into the
state later tonight and Thursday as a large area of sfc high
pressure (1031 MB) situated just north of Lake Superior builds
south and over the region late tonight through Thursday.

Trended temps and dewpoints a few degs on the higher/lower side
of NBM guidance given forecast sounding profiles.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A potent upper air disturbance dropping southeast from the
Northern Plains and Upper Great Lakes Thursday night through
Friday will help to organize and slowly strengthen an area of
surface low pressure, that will move across Southwestern PA
then the Virginias Friday and Friday night. These weather
features will team up to bring a widespread, chilly and
soaking rainfall Friday afternoon and night.

Latest GEFS and ECENS currently supports a widespread 0.5 to 1.5
inch rainfall. which is generally welcome news as much of the
area has been dry recently.

Cool conditions appear likely Saturday with lingering showers
possible, as deep upper level trough passes over the state. The
bulk of model guidance supports drier and not quite as cool
conditions Sunday, as upper trough slowly shifts east of Pa.
However, there is still some model spread here with the slower
operational GFS indicating at least a small chance of showers
Sunday. Latest EURO has also slowed down the eastward shift of
the upper trough, so took temps down some on Sunday. All medium
range guidance indicates dry and warmer conditions early next
week, as surface high drifts off of the Mid Atlantic coast. A
weak, moisture- starved shortwave pressing south into the area
could possibly bring a few showers by Tuesday. ECENS and GEFS
plumes support POPs in the slight chance category.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Updated southeastern TAFS for gusty winds in storms this aft.

Holding onto VCTS for a bit longer to the west, but main area
of storms across the east will be out of our area by around 6
PM.

Earlier discussion below.

Low ceilings and fog at southern airfields will clear up in the
morning hours after sunrise and return to VFR. Wind gusts pick
up by midday at all airfields. Showers and thunderstorms are
likely in the afternoon and evening hours, which will bring
intermittent local reductions to MVFR. Conditions will return to
VFR in the nighttime hours on Wednesday as storms diminish.

Outlook...

Thursday...generally VFR.

Friday...Conditions becoming poor with widespread showers.

Saturday...Improving conditions. Still a chance of showers.

Sunday...VFR conditions.

Monday...VFR conditions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...Fitzgerald/Travis
AVIATION...Martin/Gutierrez
Hazardous weather outlook, May 26, 6:00 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
600 PM EDT Wed May 26 2021

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-272200-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria-
Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
600 PM EDT Wed May 26 2021

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-037-272200-
Warren-McKean-Potter-Elk-Cameron-Tioga-
600 PM EDT Wed May 26 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 26, 4:33 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 SW LICKDALE           40.45N 76.51W
05/26/2021                   LEBANON            PA   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN ALONG ROUTE 72 NORTH OF
            JONESTOWN.

&&
Special weather statement, May 26, 4:37 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service State College PA
437 PM EDT Wed May 26 2021

PAZ065-066-262100-
Lancaster PA-York PA-
437 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 500 PM EDT...

At 436 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Brickerville to near Shrewsbury. Movement
was east at 30 mph.

Small hail and wind gusts of 50 to 55 mph are possible in spots.

Strong thunderstorms will be near...
  Akron and Rothsville around 440 PM EDT.
  Ephrata around 445 PM EDT.
  Leola around 450 PM EDT.
  New Holland and Terre Hill around 455 PM EDT.
  Churchtown around 500 PM EDT.

Other locations impacted by these storms include Buck, Peach Bottom,
Rawlinsville, Fawn Grove and Goodville.

LAT...LON 3972 7667 4015 7641 4018 7608 4018 7594
      4014 7588 4010 7594 4004 7594 3993 7600
      3987 7599 3987 7600 3985 7602 3976 7606
      3976 7608 3973 7610 3974 7611 3972 7614
TIME...MOT...LOC 2036Z 289DEG 27KT 4023 7622 3970 7666

KF
Special weather statement, May 26, 5:00 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service State College PA
500 PM EDT Wed May 26 2021

PAZ036-064-262130-
Adams PA-Franklin PA-
500 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND FRANKLIN
COUNTIES UNTIL 530 PM EDT...

At 459 PM EDT, Doppler radar indicated a strong thunderstorm over
Fountainhead-Orchard Hills, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Waynesboro, Gettysburg, Greencastle, Littlestown, Carroll Valley,
Wayne Heights, Bonneauville, Lake Heritage, Rouzerville, Orrtanna,
Maugansville, State Line, Hunterstown, Fairfield, Middleburg, Quincy,
Two Taverns, Warrenton, Gettysburg National Military Park and Liberty
Mountain Resort.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3977 7780 3989 7713 3972 7708 3972 7779
TIME...MOT...LOC 2059Z 259DEG 23KT 3973 7771

Martin
Special weather statement, May 26, 5:02 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service State College PA
502 PM EDT Wed May 26 2021

PAZ065-066-262130-
Lancaster PA-York PA-
502 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 530 PM EDT...

At 502 PM EDT, Doppler radar indicated a strong thunderstorm near
Stewartstown, moving east at 30 mph.

Small hail and wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Delta, Wakefield, Cross Roads, Holtwood, Sunnyburn, Susquehanna
Trails, Fawn Grove, Kirkwood, Little Britain, Buck, Peach Bottom and
Airville.

LAT...LON 3982 7658 3990 7607 3978 7606 3976 7607
      3976 7608 3975 7608 3974 7610 3973 7609
      3973 7610 3974 7611 3972 7614 3972 7657
TIME...MOT...LOC 2102Z 264DEG 27KT 3974 7648

KF
Special weather statement, May 26, 5:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service State College PA
529 PM EDT Wed May 26 2021

PAZ066-262145-
Lancaster PA-
529 PM EDT Wed May 26 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
545 PM EDT...

At 529 PM EDT, Doppler radar indicated a strong thunderstorm near
Wakefield, moving east at 40 mph.

Pea size hail and wind gusts of 50 to 55 mph are possible.

This storm will remain over mainly rural areas of southeastern
Lancaster County, including the following locations... Buck, Little
Britain and Kirkwood.

LAT...LON 3988 7625 3994 7599 3993 7598 3993 7600
      3987 7599 3987 7600 3985 7602 3981 7603
      3980 7605 3979 7604 3976 7606 3976 7608
      3973 7609 3972 7620
TIME...MOT...LOC 2129Z 258DEG 35KT 3981 7613

KF
Special weather statement, May 26, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
613 PM EDT Wed May 26 2021

PAZ024-262245-
Cambria PA-
613 PM EDT Wed May 26 2021

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAMBRIA COUNTY UNTIL 645
PM EDT...

At 612 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles west of Northern Cambria to near
Ligonier. Movement was east at 55 mph.

Wind gusts up to 55 mph are possible.

Locations impacted include...
Johnstown, Westmont, Ebensburg, Belmont, Nanty-Glo, Portage, Northern
Cambria, Geistown, Southmont, Patton, Cresson, Gallitzin, Vinco,
Loretto, Hastings, Dale, East Conemaugh, Salix-Beauty Line Park,
Beaverdale-Lloydell and Lilly.

LAT...LON 4048 7892 4067 7883 4073 7844 4072 7835
      4065 7840 4064 7844 4060 7844 4055 7847
      4051 7854 4037 7856 4035 7861 4029 7865
      4025 7889 4027 7889 4028 7893 4029 7906
TIME...MOT...LOC 2212Z 253DEG 49KT 4065 7895 4027 7921

KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:38 PM EDTSpecial Weather StatementCTPCambria52 min
May 26, 1:23 PM EDTSevere Thunderstorm WarningCTPClearfield, Elk41 min
May 26, 2:00 PM EDTSpecial Weather StatementCTPJuniata45 min
May 26, 2:07 PM EDTSpecial Weather StatementCTPFranklin23 min
May 26, 2:11 PM EDTSpecial Weather StatementCTPMifflin49 min
May 26, 2:16 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry, Snyder44 min
May 26, 2:31 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan39 min
May 26, 2:33 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Lebanon, Northumberland, Perry, Schuylkill and 1 more57 min
May 26, 2:42 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Perry50 min
May 26, 2:46 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin, Snyder20 min
May 26, 3:09 PM EDTSevere Thunderstorm WarningCTPDauphin, Perry51 min
May 26, 3:23 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill82 min
May 26, 3:35 PM EDTSevere Thunderstorm WarningCTPAdams44 min
May 26, 3:51 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon54 min
May 26, 4:03 PM EDTSpecial Weather StatementCTPLancaster, York27 min
May 26, 4:37 PM EDTSpecial Weather StatementCTPLancaster23 min
May 26, 4:47 PM EDTSevere Thunderstorm WarningCTPLancaster43 min
May 26, 5:00 PM EDTSpecial Weather StatementCTPAdams30 min
May 26, 5:02 PM EDTSpecial Weather StatementCTPLancaster28 min
May 26, 5:17 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York43 min
May 26, 5:29 PM EDTSpecial Weather StatementCTPLancaster16 min
May 26, 5:37 PM EDTSevere Thunderstorm WarningCTPLancaster23 min
May 26, 6:30 PM EDTSevere Thunderstorm WarningCTPCambria15 min
May 26, 6:35 PM EDTSpecial Weather StatementCTPLebanon25 min
May 26, 6:44 PM EDTSevere Thunderstorm WarningCTPBlair37 min
May 26, 7:09 PM EDTSpecial Weather StatementCTPHuntingdon36 min
May 26, 7:22 PM EDTSpecial Weather StatementCTPLancaster23 min
May 26, 7:32 PM EDTSpecial Weather StatementCTPMifflin13 min
May 26, 7:42 PM EDTSpecial Weather StatementCTPJuniata, Mifflin33 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.